October  2018, 11(5): 845-864. doi: 10.3934/dcdss.2018052

Measure-theoretic Lie brackets for nonsmooth vector fields

1. 

Department of Mathematical Sciences, Rutgers University - Camden, 311 N. 5th Street, Camden, NJ 08102, USA

2. 

Department of Computer Science, University of Verona, Strada Le Grazie 15, I-37134 Verona, Italy

* Corresponding author: Giulia Cavagnari

Received  January 2017 Revised  June 2017 Published  June 2018

Fund Project: The authors have been supported by INdAM-GNAMPA Project 2016: Stochastic Partial Differential Equations and Stochastic Optimal Transport with Applications to Mathematical Finance

In this paper we prove a generalization of the classical notion of commutators of vector fields in the framework of measure theory, providing an extension of the set-valued Lie bracket introduced by Rampazzo-Sussmann for Lipschitz continuous vector fields. The study is motivated by some applications to control problems in the space of probability measures, modeling situations where the knowledge of the state is probabilistic, or in the framework of multi-agent systems, for which only a statistical description is available. Tools of optimal transportation theory are used.

Citation: Giulia Cavagnari, Antonio Marigonda. Measure-theoretic Lie brackets for nonsmooth vector fields. Discrete & Continuous Dynamical Systems - S, 2018, 11 (5) : 845-864. doi: 10.3934/dcdss.2018052
References:
[1]

L. Ambrosio, The flow associated to weakly differentiable vector fields: recent results and open problems, Nonlinear Conservation Laws and Applications, IMA Vol. Math. Appl., Springer, New York, 153 (2011), 181-193. doi: 10.1007/978-1-4419-9554-4_7.  Google Scholar

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2nd edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[3]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations, Pitman Research Notes in Mathematics Series, 207, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989.  Google Scholar

[4]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Mathematical Control and Related Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.  Google Scholar

[5]

G. Cavagnari and A. Marigonda, Time-optimal control problem in the space of probability measures, Lecture Notes in Comput. Sci., 9374 (2015), 109-116.  doi: 10.1007/978-3-319-26520-9_11.  Google Scholar

[6]

G. Cavagnari, A. Marigonda, K. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued and Variational Analysis (2018). Published online. doi: 10.1007/s11228-017-0414-y.  Google Scholar

[7]

G. Cavagnari, A. Marigonda and G. Orlandi, Hamilton-Jacobi-Bellman equation for a timeoptimal control problem in the space of probability measures, in System Modeling and Optimization. CSMO 2015. IFIP Advances in Information and Communication Technology (eds. L. Bociu, JA. Désidéri, A. Habbal), Springer, Cham, 494 (2016), 200-208. doi: 10.1007/978-3-319-55795-3_18.  Google Scholar

[8]

G. Cavagnari, A. Marigonda and B. Piccoli, Averaged time-optimal control problem in the space of positive Borel measures, ESAIM: COCV (2018). Published online. doi: 10.1051/cocv/2017060.  Google Scholar

[9]

G. CavagnariA. Marigonda and B. Piccoli, Optimal syncronization problem for a multi-agent system, Networks and Heterogeneous Media, 12 (2017), 277-295.  doi: 10.3934/nhm.2017012.  Google Scholar

[10]

E. Feleqi and F. Rampazzo, Integral representations for bracket-generating multi-flows, Discrete Contin. Dyn. Syst., 35 (2015), 4345-4366.  doi: 10.3934/dcds.2015.35.4345.  Google Scholar

[11]

E. Feleqi and F. Rampazzo, Iterated Lie brackets for nonsmooth vector fields, Nonlinear Differ. Equ. Appl., 24 (2017), Art. 61, 43 pp. doi: 10.1007/s00030-017-0484-4.  Google Scholar

[12]

V. Jurdjevic, Geometric Control Theory, Cambridge Studies in Advanced Mathematics, 52, Cambridge University Press, Cambridge, 1997.  Google Scholar

[13]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control Optim., 53 (2015), 434-474.  doi: 10.1137/130920691.  Google Scholar

[14]

A. Marigonda and T. T. Le Thuy, Small-time local attainability for a class of control systems with state constraints, ESAIM: Control, Optimization and Calc. of Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.  Google Scholar

[15]

M. Mauhart and P. W. Michor, Commutators of flows and fields, Arch. Math. (Brno), 28 (1992), 229-236.   Google Scholar

[16]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, J. Differential Equations, 243 (2007), 270-300.  doi: 10.1016/j.jde.2007.05.040.  Google Scholar

[17]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175.  doi: 10.1016/j.jde.2006.04.016.  Google Scholar

[18]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow's theorem, in Proc. of the 40th IEEE Conf. on Decision and Control, Orlando, FL, December 2001, 3 (2001), IEEE Publications, New York, 2613-2618. doi: 10.1109/CDC.2001.980661.  Google Scholar

[19]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.  Google Scholar

show all references

References:
[1]

L. Ambrosio, The flow associated to weakly differentiable vector fields: recent results and open problems, Nonlinear Conservation Laws and Applications, IMA Vol. Math. Appl., Springer, New York, 153 (2011), 181-193. doi: 10.1007/978-1-4419-9554-4_7.  Google Scholar

[2]

L. Ambrosio, N. Gigli and G. Savaré, Gradient Flows in Metric Spaces and in the Space of Probability Measures, 2nd edition, Lectures in Mathematics ETH Zürich, Birkhäuser Verlag, Basel, 2008.  Google Scholar

[3]

G. Buttazzo, Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations, Pitman Research Notes in Mathematics Series, 207, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989.  Google Scholar

[4]

G. Cavagnari, Regularity results for a time-optimal control problem in the space of probability measures, Mathematical Control and Related Fields, 7 (2017), 213-233.  doi: 10.3934/mcrf.2017007.  Google Scholar

[5]

G. Cavagnari and A. Marigonda, Time-optimal control problem in the space of probability measures, Lecture Notes in Comput. Sci., 9374 (2015), 109-116.  doi: 10.1007/978-3-319-26520-9_11.  Google Scholar

[6]

G. Cavagnari, A. Marigonda, K. T. Nguyen and F. S. Priuli, Generalized control systems in the space of probability measures, Set-Valued and Variational Analysis (2018). Published online. doi: 10.1007/s11228-017-0414-y.  Google Scholar

[7]

G. Cavagnari, A. Marigonda and G. Orlandi, Hamilton-Jacobi-Bellman equation for a timeoptimal control problem in the space of probability measures, in System Modeling and Optimization. CSMO 2015. IFIP Advances in Information and Communication Technology (eds. L. Bociu, JA. Désidéri, A. Habbal), Springer, Cham, 494 (2016), 200-208. doi: 10.1007/978-3-319-55795-3_18.  Google Scholar

[8]

G. Cavagnari, A. Marigonda and B. Piccoli, Averaged time-optimal control problem in the space of positive Borel measures, ESAIM: COCV (2018). Published online. doi: 10.1051/cocv/2017060.  Google Scholar

[9]

G. CavagnariA. Marigonda and B. Piccoli, Optimal syncronization problem for a multi-agent system, Networks and Heterogeneous Media, 12 (2017), 277-295.  doi: 10.3934/nhm.2017012.  Google Scholar

[10]

E. Feleqi and F. Rampazzo, Integral representations for bracket-generating multi-flows, Discrete Contin. Dyn. Syst., 35 (2015), 4345-4366.  doi: 10.3934/dcds.2015.35.4345.  Google Scholar

[11]

E. Feleqi and F. Rampazzo, Iterated Lie brackets for nonsmooth vector fields, Nonlinear Differ. Equ. Appl., 24 (2017), Art. 61, 43 pp. doi: 10.1007/s00030-017-0484-4.  Google Scholar

[12]

V. Jurdjevic, Geometric Control Theory, Cambridge Studies in Advanced Mathematics, 52, Cambridge University Press, Cambridge, 1997.  Google Scholar

[13]

A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control Optim., 53 (2015), 434-474.  doi: 10.1137/130920691.  Google Scholar

[14]

A. Marigonda and T. T. Le Thuy, Small-time local attainability for a class of control systems with state constraints, ESAIM: Control, Optimization and Calc. of Var., 23 (2017), 1003-1021.  doi: 10.1051/cocv/2016022.  Google Scholar

[15]

M. Mauhart and P. W. Michor, Commutators of flows and fields, Arch. Math. (Brno), 28 (1992), 229-236.   Google Scholar

[16]

F. Rampazzo, Frobenius-type theorems for Lipschitz distributions, J. Differential Equations, 243 (2007), 270-300.  doi: 10.1016/j.jde.2007.05.040.  Google Scholar

[17]

F. Rampazzo and H. J. Sussmann, Commutators of flow maps of nonsmooth vector fields, J. Differential Equations, 232 (2007), 134-175.  doi: 10.1016/j.jde.2006.04.016.  Google Scholar

[18]

F. Rampazzo and H. J. Sussmann, Set-valued differentials and a nonsmooth version of Chow's theorem, in Proc. of the 40th IEEE Conf. on Decision and Control, Orlando, FL, December 2001, 3 (2001), IEEE Publications, New York, 2613-2618. doi: 10.1109/CDC.2001.980661.  Google Scholar

[19]

R. T. Rockafellar and R. J. -B. Wets, Variational Analysis, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 317, Springer-Verlag, Berlin, 1998. doi: 10.1007/978-3-642-02431-3.  Google Scholar

[1]

Zhenhua Peng, Zhongping Wan, Weizhi Xiong. Sensitivity analysis in set-valued optimization under strictly minimal efficiency. Evolution Equations & Control Theory, 2017, 6 (3) : 427-436. doi: 10.3934/eect.2017022

[2]

Yihong Xu, Zhenhua Peng. Higher-order sensitivity analysis in set-valued optimization under Henig efficiency. Journal of Industrial & Management Optimization, 2017, 13 (1) : 313-327. doi: 10.3934/jimo.2016019

[3]

Xing Wang, Nan-Jing Huang. Stability analysis for set-valued vector mixed variational inequalities in real reflexive Banach spaces. Journal of Industrial & Management Optimization, 2013, 9 (1) : 57-74. doi: 10.3934/jimo.2013.9.57

[4]

Roger Metzger, Carlos Arnoldo Morales Rojas, Phillipe Thieullen. Topological stability in set-valued dynamics. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1965-1975. doi: 10.3934/dcdsb.2017115

[5]

Dante Carrasco-Olivera, Roger Metzger Alvan, Carlos Arnoldo Morales Rojas. Topological entropy for set-valued maps. Discrete & Continuous Dynamical Systems - B, 2015, 20 (10) : 3461-3474. doi: 10.3934/dcdsb.2015.20.3461

[6]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

[7]

Yu Zhang, Tao Chen. Minimax problems for set-valued mappings with set optimization. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 327-340. doi: 10.3934/naco.2014.4.327

[8]

Qingbang Zhang, Caozong Cheng, Xuanxuan Li. Generalized minimax theorems for two set-valued mappings. Journal of Industrial & Management Optimization, 2013, 9 (1) : 1-12. doi: 10.3934/jimo.2013.9.1

[9]

Sina Greenwood, Rolf Suabedissen. 2-manifolds and inverse limits of set-valued functions on intervals. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5693-5706. doi: 10.3934/dcds.2017246

[10]

Mariusz Michta. Stochastic inclusions with non-continuous set-valued operators. Conference Publications, 2009, 2009 (Special) : 548-557. doi: 10.3934/proc.2009.2009.548

[11]

Guolin Yu. Topological properties of Henig globally efficient solutions of set-valued problems. Numerical Algebra, Control & Optimization, 2014, 4 (4) : 309-316. doi: 10.3934/naco.2014.4.309

[12]

Zengjing Chen, Yuting Lan, Gaofeng Zong. Strong law of large numbers for upper set-valued and fuzzy-set valued probability. Mathematical Control & Related Fields, 2015, 5 (3) : 435-452. doi: 10.3934/mcrf.2015.5.435

[13]

C. R. Chen, S. J. Li. Semicontinuity of the solution set map to a set-valued weak vector variational inequality. Journal of Industrial & Management Optimization, 2007, 3 (3) : 519-528. doi: 10.3934/jimo.2007.3.519

[14]

Jiawei Chen, Zhongping Wan, Liuyang Yuan. Existence of solutions and $\alpha$-well-posedness for a system of constrained set-valued variational inequalities. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 567-581. doi: 10.3934/naco.2013.3.567

[15]

Guolin Yu. Global proper efficiency and vector optimization with cone-arcwise connected set-valued maps. Numerical Algebra, Control & Optimization, 2016, 6 (1) : 35-44. doi: 10.3934/naco.2016.6.35

[16]

Benjamin Seibold, Morris R. Flynn, Aslan R. Kasimov, Rodolfo R. Rosales. Constructing set-valued fundamental diagrams from Jamiton solutions in second order traffic models. Networks & Heterogeneous Media, 2013, 8 (3) : 745-772. doi: 10.3934/nhm.2013.8.745

[17]

Shay Kels, Nira Dyn. Bernstein-type approximation of set-valued functions in the symmetric difference metric. Discrete & Continuous Dynamical Systems - A, 2014, 34 (3) : 1041-1060. doi: 10.3934/dcds.2014.34.1041

[18]

Ying Gao, Xinmin Yang, Jin Yang, Hong Yan. Scalarizations and Lagrange multipliers for approximate solutions in the vector optimization problems with set-valued maps. Journal of Industrial & Management Optimization, 2015, 11 (2) : 673-683. doi: 10.3934/jimo.2015.11.673

[19]

Zhiang Zhou, Xinmin Yang, Kequan Zhao. $E$-super efficiency of set-valued optimization problems involving improvement sets. Journal of Industrial & Management Optimization, 2016, 12 (3) : 1031-1039. doi: 10.3934/jimo.2016.12.1031

[20]

Qilin Wang, Liu He, Shengjie Li. Higher-order weak radial epiderivatives and non-convex set-valued optimization problems. Journal of Industrial & Management Optimization, 2019, 15 (2) : 465-480. doi: 10.3934/jimo.2018051

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (56)
  • HTML views (107)
  • Cited by (0)

Other articles
by authors

[Back to Top]